Alert archive / Utah / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 6, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 4, 2008, 11:55 AM MDT for Juab County, Millard County, Utah. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 4, 2008, 11:55 AM MDT (17:55 UTC)
- Expired
- Jun 4, 2008, 12:30 PM MDT
- In force
- 35 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Storm-based polygon
Counties Juab County, UT, Millard County, UT
The radar
The Salt Lake City radar (KMTX), 190 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 4, 12:20 PM MDT | HAIL 1 | Leamington, UT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 5.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1137 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 041757 SVRSLC UTC023-027-041830- /O.NEW.KSLC.SV.W.0006.080604T1755Z-080604T1830Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1155 AM MDT WED JUN 4 2008 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MILLARD COUNTY IN UTAH JUAB COUNTY IN UTAH * UNTIL 1230 PM MDT * AT 1150 AM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR LYNNDYL...OR 14 MILES NORTHEAST OF DELTA... AND MOVING EAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEAMINGTON BY NOON MDT... MILLS BY 1225 PM MDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3968 11197 3946 11192 3941 11247 3959 11251 TIME...MOT...LOC 1755Z 260DEG 26KT 3952 11236 $$ MT
1 follow-up statement
000 WWUS55 KSLC 041817 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1217 PM MDT WED JUN 4 2008 UTC023-027-041830- /O.CON.KSLC.SV.W.0006.000000T0000Z-080604T1830Z/ MILLARD UT-JUAB UT- 1217 PM MDT WED JUN 4 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 PM MDT FOR SOUTHEASTERN JUAB AND NORTHEASTERN MILLARD COUNTIES... AT 1214 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 6 MILES EAST OF LEAMINGTON...OR ABOUT 21 MILES NORTH OF SCIPIO...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MILLS BY 1225 PM MDT... INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. LAT...LON 3968 11197 3946 11192 3941 11247 3959 11251 TIME...MOT...LOC 1817Z 260DEG 26KT 3955 11216 $$ MT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 10:38 AM MDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jun 4, 10:38 AM MDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 1038 AM MDT WED JUN 4 2008 .SYNOPSIS...A DEEP PACIFIC STORM SYSTEM WILL MOVE THROUGH THE REGION TODAY THROUGH THURSDAY MORNING. A SERIES OF WEAKER DISTURBANCES WILL SCRAPE THE NORTHERN SECTIONS OF THE REGION DURING THE WEEKEND. && .DISCUSSION...UPPER LOW CURRENTLY OVER NEVADA CONTINUES TO SPREAD MOISTURE ACROSS THE CWA. SHOWERS HAVE DEVELOPED ACROSS MAINLY NORTHERN UTAH THIS MORNING AS WEAK DISTURBANCES EJECTING OUT OF THE LOW MOVE ACROSS THE AREA. THE LOW WILL DROP SOUTHEAST ACROSS SOUTHWEST UTAH THIS EVENING...TAKING THE STRONGEST DYNAMICS TOWARDS THAT AREA. EXPECT SHOWERS AND THUNDERSTORMS TO FIRE UP ACROSS PORTIONS OF SOUTHWEST AND CENTRAL UTAH LATER TODAY AS A RESULT. EXISTING COLD FRONT CURRENTLY NEAR MOAB TO MILFORD WILL SERVE AS A FOCUS FOR CONVECTION THIS AFTERNOON AND EVENING. THE FRONT WILL THEN PUSH SOUTHEAST OVERNIGHT. ALTHOUGH THE STRONGEST DYNAMICS WILL BE OVER THE SOUTH...WRAPAROUND MOISTURE WILL CONTINUE TO HELP PRODUCE PRECIPITATION OVER THE NORTH. HOWEVER...NORTHEASTERLY FLOW AT 700MB WILL FAVOR NORTHERN AND EASTERN SLOPES THIS EVENING. SNOW LEVELS WILL REMAIN FAIRLY HIGH...WITH ACCUMULATIONS MAINLY ABOVE 8000FT. ADVISORY LEVEL ACCUMULATIONS CAN BE EXPECTED ABOVE AROUND 8500-9000FT...SO HAVE ISSUED SNOW ADVISORY FOR ALL MOUNTAIN ZONES FOR IMPACT TO HIGH-ELEVATION PASSES THROUGH TONIGHT. HAVE ALSO UPDATED ZONES TO INCREASE CLOUDS AND POPS. SHOWERS WILL LINGER INTO TOMORROW MORNING BEFORE A WEAK RIDGE DEVELOPS OVER THE AREA. THIS WILL BE SHORT-LIVED AS A PROGRESSIVE WEATHER PATTERN CONTINUES OVER THE AREA. AS A RESULT...TEMPERATURES LOOK TO REMAIN NEAR TO SLIGHTLY BELOW NORMAL THROUGH THE WEEKEND AND INTO THE EARLY PART OF NEXT WEEK. HOWEVER...THE AIRMASS IS PROGGED TO REMAIN RELATIVELY DRY WITH JUST A CHANCE OF SHOWERS OVER NORTHERN UTAH ON FRIDAY AND SUNDAY WITH PASSING TROUGHS. && .AVIATION...NORTHWEST WINDS ARE EXPECTED TO PREVAIL THROUGHOUT THE DAY AT THE SLC TERMINAL. CONDITIONS SHOULD PRIMARILY BE IN THE LOW-END VFR RANGE IN RAIN...BUT THERE IS A 40 PERCENT CHANCE OF CEILINGS AND VISIBILITIES DROPPING INTO THE MVFR RANGE LATER THIS AFTERNOON WITH HEAVIER PRECIPITATION. && .FIRE WEATHER...A BRIEF PERIOD OF HUMIDITY NEAR 15 PERCENT AND WIND GUSTS OF 25 TO 30 MPH THROUGH MIDDAY IN THE FAR SOUTHWEST OTHERWISE HIGHER HUMIDITIES THIS AFTERNOON BUT STILL STRONG SHIFTING WINDS ACROSS WESTERN AND SOUTHERN UTAH WITH A GOOD CHANCE OF LIGHTNING. WETTING RAIN EXPECTED FOR ALL OF THE DISTRICT INCLUDING THE SOUTHWEST. LEAST AMOUNT OF RAIN ALONG THE ARIZONA BORDER WHERE AMOUNT MAY BE UNDER 0.10 INCH. DRY AND BREEZY CONDITIONS DEVELOP AGAIN ON FRIDAY FOR THE SOUTH WHEN ANOTHER COLD FRONT CROSSES NORTHERN UTAH. .SLC WATCHES/WARNINGS/ADVISORIES... UT...SNOW ADVISORY UNTIL 6 AM THURSDAY FOR UTZ007>010-517-518. WY...NONE. && PUBLIC...CHENG AVIATION...TRAPHAGAN FIRE WEATHER...TARDY FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Hazardous weather outlook, Jun 4, 6:19 AM MDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 619 AM MDT WED JUN 4 2008 UTZ001>016-019>021-517-518-WYZ021-051230- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 619 AM MDT WED JUN 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED TODAY AS A VIGOROUS STORM SYSTEM DROPS SOUTHEAST ACROSS THE REGION. WITH COOLING TEMPERATURES ALOFT...SNOW WILL DEVELOP ACROSS THE HIGHER TERRAIN...PRIMARILY ABOVE 8000 FEET. THE PRECIPITATION WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A SERIES OF WEAK DISTURBANCES WILL SCRAPE ACROSS THE NORTHERN SECTIONS OF THE REGION...PROVIDING A SLIGHT CHANCE FOR THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BARJENBRUCH OR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 10:17 AM MDT | Snow Advisory | SLC | 24 hr | |
| Jun 4, 12:31 PM MDT | Severe Thunderstorm Warning | SLC | Juab, Sanpete | 29 min |
| Jun 4, 12:56 PM MDT | Severe Thunderstorm Warning | SLC | Millard, Sevier | 34 min |
| Jun 4, 3:04 PM MDT | Wind Advisory | SLC | 13 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.